Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripila Medication
May 28, 2008

It has been about 2 weeks now since I have been placed on atripila. I have been having really bad nightmares and weird bowel movements. People on atripila have suggested I cleanse my colon (colonic cleansing) on a daily basis during the mornings so it will alleviate the constant bowel movements. A known friend has been doing this for years, while on medications. He looks great and says he feels fine. His test always come back undectable and with a CD4 count. I told him I needed to talk to my doctor first and find out more information. This is why I'm writing to you. Currently, I can drink or eat any gasey foods. My diet consists of mainly healthy foods. (Breads, white meat, chicken, lettuce, banannas) etc. I do not drink soda anymore and have replaced it with Iced Tea. I do drink plenty of water. Each time I eat I also take Imodiom AD. It helps somewhat but not really. Should I take my friends suggestion?

Response from Dr. Henry

Many patients have nightmares (due to the efavirenz) and loose stools (sometimes related to the tenofovor) when starting Atripla. In most cases those annoying side effects lessen over the first 2-4 weeks after starting Atripla. I have seen no data supporting colonic cleansing treatments for the management of Atripla related gut side effects. There is little scientific data supporting the benefit of colonic therapy used for a variety of ailments though individual patients sometimes provide testimony to a benefit. A website to check out health claims is http://www.quackwatch.com look under the colon therapies section. Many other Gi problems such as lactose intolerance, gluten enteropathy, and many more can cause gut problems besides HIV or the HIV drugs so a good clinical evaluation is encouraged for problems persist. KH



Previous
Pains
Next
COMBIVIR AND WHITE CELL COUNTS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement